Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 99, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 16, 2018, 4:49 PM EDT for Butler County, Montgomery County, Warren County, Ohio. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2018, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 16, 2018, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, OH, Montgomery County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 45 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:53 PM EDT | TSTM WND DMG | 1 Wsw Germantown, OH | TREE DOWN ON A CAR. |
| Jun 16, 4:55 PM EDT | TSTM WND DMG | 2 N Franklin, OH | TREES DOWNED. |
| Jun 16, 5:06 PM EDT | HAIL 0.5 | Franklin, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782
WUUS51 KILN 162049
SVRILN
OHC017-113-165-162115-
/O.NEW.KILN.SV.W.0099.180616T2049Z-180616T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
449 PM EDT SAT JUN 16 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northeastern Butler County in southwestern Ohio...
Northwestern Warren County in southwestern Ohio...
South central Montgomery County in west central Ohio...
* Until 515 PM EDT.
* At 449 PM EDT, a severe thunderstorm was located near Carlisle,
moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Middletown, Miamisburg, Springboro, Franklin, Carlisle, West
Carrollton, Germantown, Centerville and Poast Town Heights.
This includes I-75 in Ohio between mile markers 35 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3967 8437 3965 8417 3957 8419 3950 8424
3955 8443
TIME...MOT...LOC 2049Z 289DEG 13KT 3962 8437
HAIL...0.75IN
WIND...60MPH
$$
Haines1 follow-up statement
658
WWUS51 KILN 162111
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
511 PM EDT SAT JUN 16 2018
OHC017-113-165-162120-
/O.EXP.KILN.SV.W.0099.000000T0000Z-180616T2115Z/
Butler OH-Warren OH-Montgomery OH-
511 PM EDT SAT JUN 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER...
NORTHWESTERN WARREN AND SOUTH CENTRAL MONTGOMERY COUNTIES WILL EXPIRE
AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3967 8437 3965 8417 3957 8419 3950 8424
3955 8443
TIME...MOT...LOC 2110Z 289DEG 13KT 3959 8428
$$
BinauWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:14 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 16, 3:14 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 314 PM EDT Sat Jun 16 2018 .SYNOPSIS... A large ridge of high pressure will bring warm and humid conditions to the area through Monday with scattered storms. A cold front will sag into the Ohio Valley on Tuesday, and possibly become stationary for a time through the week. This will help keep warm, humid air over the area with continued threats for showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... Scattered storms are beginning to develop in central Ohio on the southwestern flank of an MCV seen across Lake Erie in the GOES 16 data toward northeast Ohio. On this flank is a locally enhanced area of flow /30kts at 700mb on VWPs/ and instability /MLCAPE in excess of 2000 j/kg across Indiana into western Ohio/, with subtle forcing from the glancing influence of the wave. Expect storms to become more numerous with time this afternoon along/north of I-70, sagging south-southeast with time toward southern Ohio/southeast Indiana as they begin to slowly weaken at the end of the diurnal cycle. Expect the greatest coverage of scattered-broken clusters of storms and best chance of isolated damaging gusts across west-central into central Ohio, perhaps as far south as southeast Indiana and southwest Ohio. This area has most favorable overlap of deep instability and downdraft acceleration parameter space. Overall tropospheric shear profile is very weak outside the narrow zone of enhanced flow in the mid levels attendant the MCV, so storms will quickly produce outflows thanks to very weak low level flow and favorable downdraft thermodynamics upon which will drive the majority of their propagation. May take until 10 PM or so for storms to completely die off - crossing into northern Kentucky as they do so. So expect the late evening and overnight to largely be dry all areas, and humid with lows in the lower 70s under decaying anvil cirrus and residual areas of low clouds. Will need to watch for the potential for some fog especially where it rains in the evening hours with very light boundary layer flow. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... Two concerns on Sunday - the need for enhanced heat messaging and potential for more scattered storms. The 16.12Z convective- permitting guidance as well as some other data sets are now showing pretty decent agreement in at least isolated convection due to airmass instability forming in central Ohio which will still be on the fringe of the deep layered subtropical ridge. Have inserted ~25% rain chances centered in central Ohio and this could affect areas further south toward the Ohio River in southcentral Ohio as the day wears on. Forecast soundings show ample MLCAPE and very little CINH and very weak steering flow which are classic low coverage events in the ILN CWA. The other concern is heat. Admittedly this doesn't appear to be the right setup for heat headlines and forecast heat indices are largely coming in below advisory criteria in the 95-98 range. However, Monday /see below/ expected to be a similarly warm and uncomfortable day, so the potential is least getting close to 2 consecutive days of ~100 degree /give or take a few/ heat indices at Dayton/Cincinnati - our two most prone metro areas to heat impacts. With considerations to convective overturning today, and potential for isolated convection tomorrow, was content to hold off on headlines this forecast, with confidence just not there. It will no doubt be hot/uncomfortable, but on the margins in terms of danger-level heat. Next forecast cycle may have a little more clarity on temperatures/dewpoints and convective influences today and tomorrow, so advisories and/or watches may end up being issued. && .LONG TERM /MONDAY THROUGH SATURDAY/... Broad ridge in place will dictate weather conditions through the period. Higher than normal geopotential heights will allow very warm temperatures to persist, and thunderstorms will be possible each day in a humid and unstable airmass. Monday should have generally dry weather in an environment that will lack major forcing and wind shear for storm organization and development. Still could see isolated storms, especially in northern counties closer to an approaching front. Models present the best chance for organized convection on Tuesday, when the east-west oriented front is forecast to drop through Ohio. This will bring the likelihood for thunderstorms along and north of I-70, with high chance pops south. Relatively potent winds aloft aiding in storm strength and longevity could produce the best chance for severe weather of the long term. Models now show the boundary remaining in the region Wednesday through Saturday, yielding thunderstorm chances each day. An upper trough developing to the west may further enhance convection on Saturday. Temperatures staying above normal will cool from the lower 90s Monday into the low and mid 80s by Thursday under weak cold advection associated with the front. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Scattered storms are beginning to develop in central Ohio and these will expand in number/coverage/intensity through the afternoon and into early this evening as they sag south/southeast. Have included VCTS at all TAF sites from north to south starting around 19z /CMH and LCK/ to about 21z /ILN and DAY/ to 22z /CVG and LUK/. These storms will have torrential downpours with brief MVFR and possibly IFR conditions. Conditions will improve after sunset under dense anvil cirrus which will slowly break up. Will need to watch for potential fog late in the night depending on where it rains, and have only included some mist /BR/ at LUK where the signal is strongest. Light winds and scattered VFR clouds expected Sunday morning, but once again it appears scattered storms will pop again in central Ohio with strong afternoon instability. Will not include anything in the TAFs at this time for these, given what is expected to be very low coverage in comparison to today. OUTLOOK...Showers and thunderstorms are possible Tuesday and Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Binau NEAR TERM...Binau SHORT TERM...Binau LONG TERM...Coniglio AVIATION...Binau
Hazardous weather outlook, Jun 16, 9:49 AM EDT, 7 hours before
Hazardous Weather Outlook National Weather Service Wilmington OH 949 AM EDT Sat Jun 16 2018 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-070>074-080- 082-171400- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Highland-Pike- 949 AM EDT Sat Jun 16 2018 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Scattered thunderstorms today will bring the potential for a few damaging wind gusts, primarily between 2 PM and 8 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values on Sunday afternoon will range from the mid 90s to near 100 degrees. Heat index values on Monday afternoon will range from the upper 90s to near 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely today, but local activation is possible for a few stronger storms. INZ066-073>075-080-KYZ089>100-OHZ077>079-081-088-171400- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams-Scioto- 949 AM EDT Sat Jun 16 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values on Sunday afternoon will range from the mid 90s to near 100 degrees. Heat index values on Monday afternoon will range from the upper 90s to near 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 16, 4:03 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 4 N GAHANNA 40.08N 82.88W
06/16/2018 E0.75 INCH FRANKLIN OH TRAINED SPOTTER
&&
MBPSpecial weather statement, Jun 16, 4:12 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
412 PM EDT SAT JUN 16 2018
OHZ061-162045-
Montgomery OH-
412 PM EDT SAT JUN 16 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY COUNTY UNTIL
445 PM EDT...
At 412 PM EDT, radar indicated a strong thunderstorm over Trotwood,
moving east at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Dayton, Kettering, Huber Heights, Trotwood, Miamisburg, Vandalia,
Englewood, Moraine, Oakwood, West Carrollton, Riverside, Clayton,
Brookville, New Lebanon, Shiloh, Centerville, Fort Mckinley,
Northview, Drexel and Woodbourne-Hyde Park.
This includes the following Interstates...
I-70 in Ohio between mile markers 22 and 39.
I-75 in Ohio between mile markers 46 and 62.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3988 8441 3989 8415 3988 8415 3988 8408
3962 8416 3974 8447
TIME...MOT...LOC 2012Z 283DEG 9KT 3980 8435
HainesSpecial weather statement, Jun 16, 4:35 PM EDT, 14 minutes before
Special Weather Statement National Weather Service Wilmington OH 435 PM EDT SAT JUN 16 2018 OHZ061-070-071-162100- Montgomery OH-Warren OH-Butler OH- 435 PM EDT SAT JUN 16 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER... NORTHWESTERN WARREN AND SOUTHERN MONTGOMERY COUNTIES UNTIL 500 PM EDT... At 435 PM EDT, radar indicated a strong thunderstorm near Miamisburg, moving east at 10 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Dayton, Kettering, Miamisburg, Springboro, Franklin, Moraine, Carlisle, Oakwood, West Carrollton, Germantown, Farmersville, Centerville, Lytle, State Route 48 at State Route 73, Poast Town Heights and Woodbourne-Hyde Park. This includes I-75 in Ohio between mile markers 38 and 50. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3958 8448 3969 8446 3973 8414 3953 8413 TIME...MOT...LOC 2035Z 277DEG 8KT 3965 8437 Haines
Local storm report, Jun 16, 4:36 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
436 PM EDT SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG 5 NNW DOWNTOWN DAYTON 39.83N 84.22W
06/16/2018 MONTGOMERY OH 911 CALL CENTER
ONE TREE DOWN.
&&
ALANRLocal storm report, Jun 16, 4:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
438 PM EDT SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 NNW DOWNTOWN DAYTON 39.81N 84.22W
06/16/2018 MONTGOMERY OH 911 CALL CENTER
ONE TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
ALANRLocal storm report, Jun 16, 4:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
443 PM EDT SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 1 NNW ENGLEWOOD 39.88N 84.32W
06/16/2018 MONTGOMERY OH 911 CALL CENTER
ONE TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
ALANRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:20 PM EDT | Special Weather Statement | ILN | Montgomery | 25 min |
| Jun 16, 3:28 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery, Preble | 17 min |
| Jun 16, 3:30 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| Jun 16, 3:32 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking | 9 min |
| Jun 16, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 30 min |
| Jun 16, 3:50 PM EDT | Areal Flood Advisory | ILN | Montgomery | 115 min |
| Jun 16, 3:57 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Jun 16, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 39 min |
| Jun 16, 4:12 PM EDT | Special Weather Statement | ILN | Montgomery | 33 min |
| Jun 16, 4:35 PM EDT | Special Weather Statement | ILN | Montgomery | 25 min |
| Jun 16, 4:37 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 38 min |
| Jun 16, 5:04 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 41 min |
| Jun 16, 5:11 PM EDT | Special Weather Statement | ILN | Warren | 34 min |
| Jun 16, 5:38 PM EDT | Special Weather Statement | ILN | Clinton | 37 min |
| Jun 16, 6:22 PM EDT | Special Weather Statement | ILN | Union | 23 min |
| Jun 16, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 27 min |
| Jun 16, 6:53 PM EDT | Special Weather Statement | ILN | Delaware | 37 min |
| Jun 16, 6:56 PM EDT | Special Weather Statement | ILN | Union | 34 min |
| Jun 16, 7:19 PM EDT | Special Weather Statement | ILN | Franklin | 26 min |
| Jun 16, 7:20 PM EDT | Special Weather Statement | ILN | Licking | 25 min |
| Jun 16, 7:31 PM EDT | Special Weather Statement | ILN | Licking | 29 min |
| Jun 16, 7:49 PM EDT | Special Weather Statement | ILN | Fairfield | 26 min |
| Jun 16, 7:57 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.